MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER
Catalog Number FA-04020
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the arterial line dressing was soaked with blood, and it appeared that there is a split in the catheter.The line was removed from the patient and quarantined.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheter for analysis.Signs of use in the form of biological material were observed on the catheter hub.Visual analysis did not reveal any defects or anomalies with the returned sample.The catheter body total length from the hub (proximal end) to the distal tip measured 4" , which is close to the reference dimension of 4.062" per catheter graphic.The catheter body outer diameter measured 0.0449", which is within the specification limits of 0.044" - 0.046" per the catheter extrusion graphic.The catheter body inner diameter at the proximal end measured 0.032", which is within the specification limits of 0.031" - 0.033" per the catheter extrusion graphic.A lab inventory luer-lock syringe filled with water was attached to the catheter hub.The plunger was flushed , and no leaks were observed.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1, which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.No leaks were detected from any portion of the catheter.Based on this testing, the customer issue could not be reproduced with the returned sample.To check for blockages, a lab inventory guidewire with a diameter of 0.018" was inserted through the returned catheter.The guidewire was able to pass completely through the assembly with little to no difficulty.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "hold catheter in place and remove spring-wire guide assembly.Pulsatile blood flow indicates positive arterial placement." the ifu also states, "attach stopcock, injection cap or connecting tubing to catheter hub.Secure catheter to patient in preferred manner using suture wings, suture groove or wing clip, where provided.Warning: care should be exercised that the catheter is not inadvertently kinked at the hub area when securing catheter to the patient as this may result in catheter damage, breakage and loss of arterial monitoring capabilities." the report of a split arterial catheter was not confirmed through complaint investigation.Visual analysis did not reveal any defects or anomalies and the catheter passed functional leak testing when tested in accordance per iso 10555-1.Additionally, the catheter met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21731003
Report Number9680794-2025-00244
Device Sequence Number4046371
Product Code DQX
UDI-Device Identifier00801902100603
UDI-Public(01)00801902100603(11)240514(17)290430(10)13F24E0007(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFA-04020
Device Lot Number13F24E0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by Manufacturer04/09/2025
08/12/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/17/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown